Alert archive / North Carolina / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 9, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Feb 7, 2020, 12:21 AM EST for Brunswick County, New Hanover County, North Carolina. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 7, 2020, 12:21 AM EST (05:21 UTC)
- Expired
- Feb 7, 2020, 12:45 AM EST
- In force
- 24 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brunswick County, NC, New Hanover County, NC
The radar
The Wilmington radar (KLTX), 46 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 7, 12:30 AM EST | TSTM WND DMG | 1 Wsw Windemere, NC | A FEW POWER LINES AND STOP LIGHTS DOWN. ALSO A TREE ON A HOUSE IN THE HILLSDALE AREA. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 6, 4:23 PM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 5.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 500 m²/s²
- 0-3 km storm-relative helicity
- 508 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted.
243
WUUS52 KILM 070521
SVRILM
NCC019-129-070545-
/O.NEW.KILM.SV.W.0009.200207T0521Z-200207T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
1221 AM EST Fri Feb 7 2020
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Central New Hanover County in southeastern North Carolina...
Southeastern Brunswick County in southeastern North Carolina...
* Until 1245 AM EST.
* At 1221 AM EST, a severe thunderstorm was located over Kure Beach,
moving northeast at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines.
* Locations impacted include...
Wilmington, Oak Island, Carolina Beach, Wrightsville Beach, Kure
Beach, Caswell Beach, Bald Head Island, South Masonboro Island,
Johnny Mercer Pier, Snows Cut, Figure Eight Island, Yaupon Beach,
North Masonboro Island, Boiling Spring Lakes, St. James, Southport,
Myrtle Grove, Masonboro, Ogden and Mayfaire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 AM EST for southeastern
North Carolina.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3415 7784 3391 7795 3384 7797 3386 7801
3388 7800 3387 7802 3389 7802 3391 7812
3434 7780 3429 7772
TIME...MOT...LOC 0521Z 221DEG 58KT 3402 7793
HAIL...<.75IN
WIND...60MPH
$$
211 follow-up statement
553
WWUS52 KILM 070538
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
1238 AM EST Fri Feb 7 2020
NCC019-129-070547-
/O.EXP.KILM.SV.W.0009.000000T0000Z-200207T0545Z/
New Hanover NC-Brunswick NC-
1238 AM EST Fri Feb 7 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NEW HANOVER AND
SOUTHEASTERN BRUNSWICK COUNTIES WILL EXPIRE AT 1245 AM EST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 100 AM EST for southeastern
North Carolina.
LAT...LON 3415 7784 3391 7795 3384 7797 3386 7801
3388 7800 3387 7802 3389 7802 3391 7812
3434 7780 3429 7772
TIME...MOT...LOC 0537Z 221DEG 58KT 3420 7774
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 9:44 PM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Feb 6, 9:44 PM EST, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
944 PM EST Thu Feb 6 2020
.SYNOPSIS...
An energetic storm system will bring strong to severe showers
and thunderstorms tonight, before moving off the coast after
midnight tonight. A drying trend with strong west wind can be
expected Friday. Cool high pressure will build in late Friday
and persist through the weekend. A warming trend is expected
early next week.
&&
.UPDATE...
Tornado watch along and west of I-95 has been cancelled. Tornado
watch remains in effect for counties generally east of I-95
until 1 AM.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
Strong thundershowers with a history of producing damaging winds
continues to move across the Cape Fear region tonight. Severe
wind gust threat will continue across the region with a chance
for isolated tornadoes through this evening. Forecast remains on
track with moderate to heavy rain showers ending overnight and
clearing by Friday morning.
Dry wx then expected for Fri into Fri night along with
decreasing clouds. Main story Fri will be strong gusty
winds...up to 35-40 mph, shy of Wind Advisory criteria but did
include mention in the HWO. Diminishing winds then into Fri
night as the pressure gradient relaxes, also allowing temps to
drop into the low-mid 30s.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
The short term offers surface high pressure and weakly curved
cyclonic mid level flow that will be on a downsloping trajectory.
Mixing will be quite shallow and so afternoon highs are slated to be
a few degrees below climatology. A very light southerly wind will
bring seasonable to very slightly warm lows Saturday night.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
Warm advection gets underway aloft on Sunday but once again vertical
mixing will be challenged. Afternoon high temperatures will run
close to 60s for the most part. As stronger surface return flow
kicks in Monday this will no longer be the case despite isentropic
upglide bringing an increase in cloud cover. Rain chances will then
soon follow, ramping up Monday night. Weather remains similarly warm
and unsettled on Tuesday as a cold front approaches, driven by a mid
level impulse that passes by well to our north. Rain chances
decrease slightly on Wednesday as the boundary sags to our north but
it surges back to the north on Thursday.
&&
.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
Strong to severe thunderstorms have worked their way through the I-
95 corridor with gusts up to 30 kts at times. Strong winds aloft
have trended to stay aloft based on surface observations, although
higher surface gusts will be possible for area terminals through
about 6z. Strong low level wind shear from the SSW at between 45
and 60 kts at 2000 feet possible for all area terminals for the next
12 hours with improving wind conditions aloft through the day
Friday. As showers and thunderstorms move through the region
tonight, expect low MVFR possibly IFR conditions at times in
moderate to heavy rainfall and reductions in ceilings/visibilities,
with conditions improving after 12z Friday.
Extended Outlook...VFR and dry over the weekend. The next chances
for visual flight restrictions will early to middle of next week.
&&
.MARINE...
A Gale Warning remains in effect over all coastal waters through
late aftn Friday, due to 35-40 kt gusts, both ahead of and behind a
cold front crossing the area late tonight. Seas up to 10-12 out 20
nm, 4-7 ft nearshore. Quickly improving marine conditions then for
Fri night as sfc high pressure builds in from the W and the pressure
gradient relaxes over the local area.
Wind fields all but collapse on Saturday as high pressure
builds overhead. This should yield a relatively rare set of
light and variable winds. Seas will not be running minimal
however, still settling from the long period of agitation
associated with and following the Thursday storm system. Return
flow/SW winds become established on Monday and increase in
speed. This allows seas to build but not to advisory levels. An
approaching cold front should veer the winds heading into
Tuesday. At this time some guidance is building seas into the
4-6 ft range.
&&
.TIDES/COASTAL FLOODING...
Strong offshore wind Friday may cause abnormally low tides
during the low tide cycles.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Wind Advisory from 5 AM to 7 PM EST Friday for SCZ017-023-024-
032-033-039-054>056-058-059.
NC...Wind Advisory from 5 AM to 7 PM EST Friday for NCZ087-096-099-
105>110.
MARINE...Gale Warning until 7 PM EST Friday for AMZ250-252-254-256.
&&
SYNOPSIS...ILM
UPDATE...MK
NEAR TERM...MAS
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...MK
MARINE...MAS/MBB
TIDES/COASTAL FLOODING...MJCHazardous weather outlook, Feb 6, 9:42 PM EST, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 942 PM EST Thu Feb 6 2020 NCZ087-SCZ017-023-024-032-080245- Robeson-Marlboro-Darlington-Dillon-Florence- 942 PM EST Thu Feb 6 2020 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 7 PM EST FRIDAY... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. South winds will gust up to 40 mph, in addition to wet soils, could result in fallen trees, especially those with weakened root systems. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. West winds will gust up to 40 mph, in addition to wet soils, could result in fallen trees, especially those with weakened root systems. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ096-099-105-107-109-SCZ033-039-055-058-059-080245- Bladen-Columbus-Inland Pender-Inland New Hanover-Inland Brunswick- Marion-Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 942 PM EST Thu Feb 6 2020 ...TORNADO WATCH 31 IN EFFECT UNTIL 1 AM EST FRIDAY... ...WIND ADVISORY IN EFFECT FROM 5 AM TO 7 PM EST FRIDAY... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. South winds will gust up to 40 mph, in addition to wet soils, could result in fallen trees, especially those with weakened root systems. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. West winds will gust up to 40 mph, in addition to wet soils, could result in fallen trees, especially those with weakened root systems. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-080245- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 942 PM EST Thu Feb 6 2020 ...GALE WARNING IN EFFECT UNTIL 7 PM EST FRIDAY... ...TORNADO WATCH 31 IN EFFECT UNTIL 1 AM EST FRIDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Gale Warning. In additions, severe TSTMs are possible tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-SCZ054-056-080245- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 942 PM EST Thu Feb 6 2020 ...TORNADO WATCH 31 IN EFFECT UNTIL 1 AM EST FRIDAY... ...WIND ADVISORY IN EFFECT FROM 5 AM TO 7 PM EST FRIDAY... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. South winds will gust up to 35-40 mph outside of the storms. Elevated surf expected tonight, especially coastal Brunswick. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Abnormally low, low tides on Friday. West winds will gust up to 40 mph, in addition to wet soils, could result in fallen trees, especially those with weakened root systems. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 6, 10:59 PM EST, 1 hour 22 minutes before
Special Weather Statement National Weather Service Wilmington NC 1059 PM EST Thu Feb 6 2020 NCZ096-099-105-109-070430- Inland Brunswick NC-Columbus NC-Bladen NC-Inland Pender NC- 1059 PM EST Thu Feb 6 2020 ...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN PENDER...SOUTHEASTERN BLADEN...CENTRAL BRUNSWICK AND EASTERN COLUMBUS COUNTIES UNTIL 1130 PM EST... At 1059 PM EST, Doppler radar was tracking a strong thunderstorm near Freeland, or 13 miles northwest of Shallotte, moving northeast at 50 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Rowan, Lake Waccamaw, Northwest, Sandyfield, Makatoka, Point Caswell, Freeland, Exum, Bughill, Council, Ash, The Borough, Riegelwood, Carvers, Honey Island, Old Dock, Lagoon, Montague, Kelly and Freeman. PRECAUTIONARY/PREPAREDNESS ACTIONS... Thunderstorms can pose a variety of threats including gusty winds, small hail, cloud to ground lightning, and localized flooding. It is recommended that you remain indoors until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Tornado Watch remains in effect until 100 AM EST for southeastern North Carolina. LAT...LON 3442 7801 3398 7842 3408 7867 3462 7844 TIME...MOT...LOC 0359Z 215DEG 45KT 3414 7851 21
Special weather statement, Feb 6, 11:03 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1103 PM EST Thu Feb 6 2020
SCZ032-039-055-070445-
Williamsburg SC-Florence SC-Inland Georgetown SC-
1103 PM EST Thu Feb 6 2020
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN FLORENCE...NORTH
CENTRAL GEORGETOWN AND WILLIAMSBURG COUNTIES UNTIL 1145 PM EST...
At 1103 PM EST, Doppler radar was tracking a strong thunderstorm over
Gourdin, or 14 miles southwest of Kingstree, moving northeast at 55
mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Kingstree, Johnsonville, Hemingway, Salters, Hannah, Poston, Nesmith,
Indiantown, Gourdin, Outland, Morrisville, Henry, Kingsburg, Lane,
Greeleyville, Stuckey and Williamsburg Regional Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
A Tornado Watch remains in effect until 100 AM EST for northeastern
South Carolina.
LAT...LON 3397 7950 3396 7949 3395 7949 3393 7947
3373 7929 3372 7929 3372 7928 3369 7925
3343 7987 3350 7997 3350 7999 3351 8000
3350 8000 3351 8003 3350 8009
TIME...MOT...LOC 0403Z 233DEG 48KT 3349 7994
21Special weather statement, Feb 6, 11:19 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1119 PM EST Thu Feb 6 2020
NCZ099-109-110-SCZ054-070445-
Inland Brunswick NC-Columbus NC-Coastal Brunswick NC-
Coastal Horry SC-
1119 PM EST Thu Feb 6 2020
...SPECIAL WEATHER STATEMENT FOR CENTRAL BRUNSWICK AND SOUTHEASTERN
COLUMBUS COUNTIES UNTIL 1145 PM EST...
At 1119 PM EST, Doppler radar was tracking a strong thunderstorm over
Carolina Shores, or near Sunset Beach, moving northeast at 65 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
North Myrtle Beach, Shallotte, Sunset Beach, Holden Beach, Ocean Isle
Beach, Little River, North Myrtle Beach Airport, Cherry Grove Inlet,
Iredell, Carolina Shores, Calabash, Makatoka, Civie Town, Freeland,
Supply, Exum, Longwood, Seaside, Brunswick County Community College
Main Campus and Ash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
A Tornado Watch remains in effect until 100 AM EST for southeastern
North Carolina...and northeastern South Carolina.
LAT...LON 3412 7804 3391 7829 3390 7837 3380 7873
3387 7871 3390 7860 3396 7867 3433 7837
TIME...MOT...LOC 0419Z 222DEG 54KT 3392 7856
21Special weather statement, Feb 6, 11:44 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1144 PM EST Thu Feb 6 2020
NCZ105-107-109-110-070515-
Inland New Hanover NC-Inland Brunswick NC-Inland Pender NC-
Coastal Brunswick NC-
1144 PM EST Thu Feb 6 2020
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN NEW HANOVER...CENTRAL
PENDER AND BRUNSWICK COUNTIES UNTIL 1215 AM EST...
At 1144 PM EST, Doppler radar was tracking a strong thunderstorm over
Supply, or near Shallotte, moving northeast at 80 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Wilmington, Leland, Burgaw, Shallotte, Sunset Beach, Holden Beach,
Ocean Isle Beach, Boiling Spring Lakes, Northwest, Bishop, Civie
Town, Hightsville, Long Creek, Cape Fear Community College North
Campus, Supply, Seaside, Ashton, Brunswick County Community College
Main Campus, Wilmington International Airport and Rocky Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 100 AM EST for southeastern
North Carolina.
LAT...LON 3405 7804 3391 7827 3390 7837 3387 7851
3393 7850 3421 7832 3422 7825 3436 7816
3435 7820 3437 7822 3465 7804 3450 7770
TIME...MOT...LOC 0444Z 215DEG 68KT 3400 7831
21Special weather statement, Feb 7, 12:09 AM EST, 12 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1209 AM EST Fri Feb 7 2020
SCZ055-056-070545-
Coastal Georgetown SC-Inland Georgetown SC-
1209 AM EST Fri Feb 7 2020
...SPECIAL WEATHER STATEMENT FOR GEORGETOWN COUNTY UNTIL 1245 AM
EST...
At 1209 AM EST, Doppler radar was tracking a strong thunderstorm over
Awendaw, or 7 miles west of McClellanville, moving northeast at 70
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Georgetown, DeBordieu Colony, Pawleys Island, Yawkey South Island,
Winyah Bay Entrance, Andrews, North Santee, Oatland, Lambert, Sampit,
Graves, Litchfield Beach and Georgetown Memorial Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
A Tornado Watch remains in effect until 100 AM EST for northeastern
South Carolina.
LAT...LON 3314 7928 3315 7935 3318 7940 3324 7946
3323 7947 3325 7948 3324 7949 3330 7968
3334 7968 3337 7963 3344 7959 3357 7943
3360 7944 3363 7943 3348 7909 3338 7915
3325 7918 3321 7917 3312 7925 3312 7927
TIME...MOT...LOC 0509Z 216DEG 59KT 3307 7959
21Special weather statement, Feb 7, 12:14 AM EST, 7 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1214 AM EST Fri Feb 7 2020
NCZ105>110-070615-
Inland New Hanover NC-Inland Brunswick NC-Coastal Pender NC-
Inland Pender NC-Coastal New Hanover NC-Coastal Brunswick NC-
1214 AM EST Fri Feb 7 2020
...SPECIAL WEATHER STATEMENT FOR NEW HANOVER...SOUTHEASTERN PENDER
AND EASTERN BRUNSWICK COUNTIES UNTIL 115 AM EST...
At 1214 AM EST, Doppler radar was tracking a strong thunderstorm over
Southport, or near Caswell Beach, moving northeast at 70 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Wilmington, Leland, Oak Island, Carolina Beach, Wrightsville Beach,
Kure Beach, Caswell Beach, Bald Head Island, Snows Cut, South
Masonboro Island, Ocean Crest Pier, Yaupon Beach, North Masonboro
Island, Figure Eight Island, Hampstead, Boiling Spring Lakes, St.
James, Southport, Topsail Beach and Hightsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 100 AM EST for southeastern
North Carolina.
LAT...LON 3428 7774 3417 7783 3391 7795 3384 7796
3386 7801 3388 7800 3387 7802 3389 7802
3389 7804 3391 7814 3391 7823 3451 7796
3440 7759
TIME...MOT...LOC 0514Z 218DEG 59KT 3395 7801
21The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 8:31 PM EST | Wind Advisory | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 22 hr |
| Feb 6, 9:10 PM EST | Areal Flood Advisory | ILM | Bladen, Brunswick, Columbus, Pender | 3 hr |
| Feb 6, 9:20 PM EST | Special Marine Warning | ILM | 25 min | |
| Feb 6, 9:27 PM EST | River Flood Warning | ILM | Bladen | 21 days |
| Feb 6, 10:19 PM EST | Special Marine Warning | ILM | 26 min | |
| Feb 6, 10:27 PM EST | Special Marine Warning | ILM | 33 min | |
| Feb 6, 10:59 PM EST | Special Weather Statement | ILM | Columbus | 31 min |
| Feb 6, 11:01 PM EST | Special Marine Warning | ILM | 29 min | |
| Feb 6, 11:19 PM EST | Special Weather Statement | ILM | Brunswick | 26 min |
| Feb 6, 11:25 PM EST | Special Marine Warning | ILM | 35 min | |
| Feb 6, 11:28 PM EST | Areal Flood Advisory | ILM | Brunswick, New Hanover, Pender | 3 hr |
| Feb 6, 11:30 PM EST | Special Marine Warning | ILM | 30 min | |
| Feb 6, 11:44 PM EST | Special Weather Statement | ILM | Brunswick, Pender | 31 min |
| Feb 6, 11:49 PM EST | Special Marine Warning | ILM | 26 min | |
| Feb 6, 11:59 PM EST | Special Marine Warning | ILM | 31 min | |
| Feb 7, 12:05 AM EST | Special Marine Warning | ILM | 25 min | |
| Feb 7, 12:14 AM EST | Special Weather Statement | ILM | New Hanover | 61 min |
| Feb 7, 12:23 AM EST | Special Marine Warning | ILM | 52 min | |
| Feb 7, 12:29 AM EST | Special Marine Warning | ILM | 31 min | |
| Feb 7, 12:46 AM EST | Special Marine Warning | ILM | 29 min | |
| Feb 7, 12:51 AM EST | Special Marine Warning | ILM | 24 min | |
| Feb 7, 12:53 AM EST | Special Marine Warning | ILM | 37 min | |
| Feb 7, 12:58 AM EST | Areal Flood Advisory | ILM | Bladen, Brunswick, Columbus, Pender | 88 min |
| Feb 7, 12:59 AM EST | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 31 min |
| Feb 7, 1:16 AM EST | Special Weather Statement | ILM | Brunswick | 29 min |
| Feb 7, 1:18 AM EST | Special Marine Warning | ILM | 27 min | |
| Feb 7, 1:30 AM EST | Special Weather Statement | ILM | Pender | 30 min |
| Feb 7, 2:04 AM EST | Special Weather Statement | ILM | Pender | 26 min |
| Feb 7, 3:06 PM EST | Low Water Advisory | ILM | 11 hr | |
| Feb 7, 6:37 PM EST | Small Craft Advisory | ILM | 12 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.